Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A characterization of the group $ {\rm U}\sb{3}\,(4)$


Author: Richard Lyons
Journal: Trans. Amer. Math. Soc. 164 (1972), 371-387
MSC: Primary 20.29
DOI: https://doi.org/10.1090/S0002-9947-1972-0286881-0
MathSciNet review: 0286881
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let T be a Sylow 2-subgroup of the projective special unitary group $ {U_3}(4)$, and let G be a finite group with Sylow 2-subgroups isomorphic to T. It is shown that if G is simple, then $ G \cong {U_3}(4)$; if G has no proper normal subgroup of odd order or index, then $ G \cong {U_3}(4)$ or T.


References [Enhancements On Off] (What's this?)

  • [1] J. Alperin, R. Brauer and D. Gorenstein, Finite groups with quasi-dihedral and wreathed Sylow 2-subgroups, Trans. Amer. Math. Soc. 151 (1970), 1-262. MR 0284499 (44:1724)
  • [2] H. Bender, Transitive Gruppen gerader Ordnung, in denen jede Involution genau einen Punkt festlässt, J. Algebra 17 (1971), 527-554. MR 0288172 (44:5370)
  • [3] R. Brauer, Zur Darstellungstheorie der Gruppen endlicher Ordnung. II, Math. Z. 72 (1959/60), 25-46. MR 21 #7258. MR 0108542 (21:7258)
  • [4] -, Investigation on groups of even order. I, Proc. Nat. Acad. Sci. U.S.A. 47 (1961), 1891-1893. MR 24 #A3209. MR 0133375 (24:A3209)
  • [5] -, Some applications of the theory of blocks of characters of finite groups. I, J. Algebra 1 (1964), 152-167. MR 29 #5920. MR 0168662 (29:5920)
  • [6] -, Some applications of the theory of blocks of characters of finite groups. II, J. Algebra 1 (1964), 307-334. MR 30 #4836. MR 0174636 (30:4836)
  • [7] R. Brauer and P. Fong, A characterization of the Mathieu group $ {\mathfrak{M}_{12}}$, Trans. Amer. Math. Soc. 122 (1966), 18-47. MR 34 #7631. MR 0207817 (34:7631)
  • [8] G. Glauberman, Central elements in core-free groups, J. Algebra 4 (1966), 403-420. MR 34 #2681. MR 0202822 (34:2681)
  • [9] -, A characterization of the Suzuki groups, Illinois J. Math. 12 (1968), 76-98. MR 37 #1460. MR 0225869 (37:1460)
  • [10] D. Gorenstein and J. H. Walter, The characterization of finite groups with dihedral Sylow 2-subgroups. I, J. Algebra 2 (1965), 85-151. MR 31 #1297a. MR 0177032 (31:1297a)
  • [11] Z. Janko and J. Thompson, On finite simple groups whose Sylow 2-subgroups have no normal elementary subgroup of order 8 (unpublished).
  • [12] A. MacWilliams, Doctoral Thesis, University of Chicago, Chicago, Ill., 1969.
  • [13] I. Schur, Über eine Klasse von endlichen Gruppen linearen Substitutionen, S.-B. Preuss. Akad. Wiss. Berlin 1905, 77-91.
  • [14] J. Walter, The characterization of finite groups with abelian Sylow 2-subgroups, Ann. of Math. (2) 89 (1969), 405-514. MR 40 #2749. MR 0249504 (40:2749)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.29

Retrieve articles in all journals with MSC: 20.29


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1972-0286881-0
Keywords: Simple group, principal 2-block, generalized decomposition numbers
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society